Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Lasix vs Demadex?
|greselda - Wed Aug 04, 2010 9:58 pm||
I currently take one 40mg Lasix when needed for edema of ankles and feet ie., long car rides or hot weather or too much salt in my diet. I have heard that I can switch to Demadex instead and take it daily to prevent the swelling....is that true?
Also, I have heard that I would not have to take potassium with Demadex as I do have to with Lasix.
|Faye Lang, RN, MSW - Fri Aug 06, 2010 3:34 pm||
Demadex (torsemide) is a diuretic, and would reduce swelling (edema) such as you describe. The medication increases the urinary excretion of sodium, chloride and water. When it's first administered, the daily amount of sodium that is excreted in the urine increases for at least one week. With regular daily use, the daily sodium loss reaches a balance with dietary sodium intake, and no sodium replacement is required. There have been no observed drug interactions with Demadex.
Lasix is also a diuretic, and results in the urinary excretion of potassium, calcium, sodium, magnesium and water. Potassium loss is the primary concern, and potassium replacement is needed with regular use of the medication. There have been multiple observed drug interactions with Lasix. Photosensitivity is a significant side effect.
Your information is basically true. I hope this information is helpful. Good luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.